Open Access
Translator Disclaimer
August 1996 Ergodic theorems for some classical problems in combinatorial optimization
J. E. Yukich
Ann. Appl. Probab. 6(3): 1006-1023 (August 1996). DOI: 10.1214/aoap/1034968238

Abstract

We show that the stochastic versions of some classical problems in combinatorial optimization may be imbedded in multiparameter subadditive processes having an intrinsic ergodic structure. A multiparameter generalization of Kingman's subadditive ergodic theorem is used to capture strong laws for these optimization problems, including the traveling salesman and minimal spanning tree processes. In this way we make progress on some open problems and provide alternate proofs of some well known asymptotic results.

Citation

Download Citation

J. E. Yukich. "Ergodic theorems for some classical problems in combinatorial optimization." Ann. Appl. Probab. 6 (3) 1006 - 1023, August 1996. https://doi.org/10.1214/aoap/1034968238

Information

Published: August 1996
First available in Project Euclid: 18 October 2002

zbMATH: 0866.60027
MathSciNet: MR1410126
Digital Object Identifier: 10.1214/aoap/1034968238

Subjects:
Primary: 60C05 , 60D05 , 60F15

Keywords: boundary process , Combinatorial optimization , Minimal spanning tree , Subadditive ergodic theorems , Traveling salesman problem

Rights: Copyright © 1996 Institute of Mathematical Statistics

JOURNAL ARTICLE
18 PAGES


SHARE
Vol.6 • No. 3 • August 1996
Back to Top